Alert archive / Colorado / Red Flag Warnings in 2023

Red Flag Warning 4, NWS Pueblo, CO

March 4, 202310 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Mar 4, 2023, 3:47 AM MST for 10 counties in Colorado. It took effect at Mar 5, 2023, 11:00 AM MST. It was in force for 8 hr. 8 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 4, 2023, 3:47 AM MST (10:47 UTC)
In effect from
Mar 5, 2023, 11:00 AM MST
Expired
Mar 5, 2023, 7:00 PM MST
In force
8 hr
Issued by
NWS Pueblo, CO

Counties Baca County, CO, Bent County, CO, Crowley County, CO, El Paso County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 71 km from the middle of the area, began a volume at 10:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 5, 11:16 AM MSTNON-TSTM WND GST 602 Ne Aguilar, COMESONET STATION CO031 025N033 AGUILAR.
Mar 5, 12:17 PM MSTNON-TSTM WND GST 622 Ne Aguilar, COMESONET STATION CO031 025N033 AGUILAR.
Mar 5, 12:26 PM MSTNON-TSTM WND GST 646 Ese Weston, COMESONET STATION CUHC2 BOSQUE.
Mar 5, 12:27 PM MSTNON-TSTM WND GST 643 Ese Hoehne, COCORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM 3 ESE HOEHNE. AWOS STATION KTAD TRINIDAD AIRPORT.
Mar 5, 12:54 PM MSTNON-TSTM WND GST 643 Ese Hoehne, COAWOS STATION KTAD TRINIDAD AIRPORT.
Mar 5, 12:58 PM MSTNON-TSTM WND GST 599 Nnw Walsenburg, COMESONET STATION CO030 025S05910RWS1RHS - 0.4 MI N OF B.
Mar 5, 2:35 PM MSTNON-TSTM WND GST 614 E Crystola, COMESONET STATION RRAC2 1 SE RAMPART RSVR.
Mar 5, 3:15 PM MSTNON-TSTM WND GST 595 N Walsenburg, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 10.8 hours before the alert went out and 328 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2023-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2023-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2672 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

578 
WWUS85 KPUB 041047
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
347 AM MST Sat Mar 4 2023

COZ226>237-050300-
/O.UPG.KPUB.FW.A.0002.230305T1800Z-230306T0200Z/
/O.NEW.KPUB.FW.W.0004.230305T1800Z-230306T0200Z/
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
347 AM MST Sat Mar 4 2023

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST SUNDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 226,
227, 228, 229, 230, 231, 232, 233, 234, 235, 236, AND 237...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 11 AM to 7 PM MST Sunday. The Fire Weather Watch is
no longer in effect.

* Affected Area...Fire Weather Zones 226, 227, 228, 229, 230, 231,
  232, 233, 234, 235, 236 and 237, which includes all of the 
  southeast Colorado Plains. 

* Winds...West 25 to 35 mph with gusts of 50 to 60 mph.

* Relative Humidity...As low as 9 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
5 follow-up statements
103 
WWUS85 KPUB 042158
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
258 PM MST Sat Mar 4 2023

COZ226>237-051400-
/O.CON.KPUB.FW.W.0004.230305T1800Z-230306T0200Z/
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
258 PM MST Sat Mar 4 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 226, 227, 228, 229, 230, 231, 232, 233, 234, 235, 236, AND
237...

* Affected Area...Fire Weather Zones 226, 227, 228, 229, 230, 
  231, 232, 233, 234, 235, 236 and 237.

* Winds...Southwest 30 to 40 mph with gusts up to 65 mph.

* Relative Humidity...As low as 7 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
023 
WWUS85 KPUB 051047
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
347 AM MST Sun Mar 5 2023

COZ226>237-060200-
/O.CON.KPUB.FW.W.0004.230305T1800Z-230306T0200Z/
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
347 AM MST Sun Mar 5 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 226, 227, 228, 229, 230, 231, 232, 233,
234, 235, 236, AND 237...

* Affected Area...Fire Weather Zones 226, 227, 228, 229, 230, 
  231, 232, 233, 234, 235, 236 and 237.

* Winds...Southwest 30 to 40 mph with gusts up to 60 mph.

* Relative Humidity...As low as 9 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Hodanish
873 
WWUS85 KPUB 052159
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
259 PM MST Sun Mar 5 2023

COZ229-061400-
/O.NEW.KPUB.FW.W.0005.230306T1800Z-230307T0100Z/
/O.CON.KPUB.FW.W.0004.000000T0000Z-230306T0200Z/
Huerfano County Including Walsenburg-
259 PM MST Sun Mar 5 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
226, 227, 228, 229, 230, 231, 232, 233, 234, 235, 236, AND 237...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MST MONDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 229...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 11 AM to 6 PM MST Monday.

* Affected Area...Fire Weather Zone 229.

* Winds...Southwest 35 to 45 mph with gusts up to 70 mph.

* Relative Humidity...As low as 8 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ226>228-230>237-060200-
/O.CON.KPUB.FW.W.0004.000000T0000Z-230306T0200Z/
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
259 PM MST Sun Mar 5 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
226, 227, 228, 229, 230, 231, 232, 233, 234, 235, 236, AND 237...

* Affected Area...Fire Weather Zones 226, 227, 228, 230, 231, 
  232, 233, 234, 235, 236 and 237.

* Winds...West 25 to 35 mph with gusts up to 55 mph.

* Relative Humidity...As low as 5 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
480 
WWUS85 KPUB 052223 CCA
RFWPUB

URGENT - FIRE WEATHER MESSAGE...CORRECTED
National Weather Service Pueblo CO
323 PM MST Sun Mar 5 2023

COZ229-061400-
/O.COR.KPUB.FW.W.0005.230306T1800Z-230307T0100Z/
/O.COR.KPUB.FW.W.0004.000000T0000Z-230306T0200Z/
Huerfano County Including Walsenburg-
323 PM MST Sun Mar 5 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
229...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MST MONDAY 
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 
229...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 11 AM to 6 PM MST Monday.

* Affected Area...Fire Weather Zone 229.

* Winds...Southwest 35 to 45 mph with gusts up to 70 mph.

* Relative Humidity...As low as 8 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ226>228-230>237-060200-
/O.COR.KPUB.FW.W.0004.000000T0000Z-230306T0200Z/
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
323 PM MST Sun Mar 5 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
226, 227, 228, 230, 231, 232, 233, 234, 235, 236, AND 237...

* Affected Area...Fire Weather Zones 226, 227, 228, 230, 231, 
  232, 233, 234, 235, 236 and 237.

* Winds...West 25 to 35 mph with gusts up to 55 mph.

* Relative Humidity...As low as 5 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
344 
WWUS85 KPUB 060147
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
647 PM MST Sun Mar 5 2023

COZ229-061800-
/O.EXP.KPUB.FW.W.0004.000000T0000Z-230306T0200Z/
/O.CON.KPUB.FW.W.0005.230306T1800Z-230307T0100Z/
Huerfano County Including Walsenburg-
647 PM MST Sun Mar 5 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM MST
MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONE 229...
...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING FOR FIRE
WEATHER ZONE 229...

* Affected Area...Fire Weather Zone 229.

* Winds...Southwest 25 to 35 mph with gusts up to 60 mph.

* Relative Humidity...As low as 8 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ226>228-230>237-060300-
/O.EXP.KPUB.FW.W.0004.000000T0000Z-230306T0200Z/
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
647 PM MST Sun Mar 5 2023

...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 226,
227, 228, 230, 231, 232, 233, 234, 235, 236, AND 237...

Winds are decreasing and humditity values are starting to 
increase across much of the area, therefore, the Red Flag Warning 
will be allowed to expire.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Mar 3, 10:24 PM MST, 5 hours 23 minutes earlier.

Area forecast discussion, Mar 3, 10:24 PM MST, 5 hours 23 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1024 PM MST Fri Mar 3 2023

.SHORT TERM...(This evening through Saturday)
Issued at 257 PM MST Fri Mar 3 2023

Key Messages:

1) Weak disturbance will lead to light snow over the Mountains, and
light precipitation over the Palmer Divide, southeast into the
Plains north of Highway 50 through this evening.

Currently...radar imagery shows weak echoes over the Central
Mountains and across Teller County into the Palmer Divide. Satellite
imagery shows widespread cloud cover across much of the region this
afternoon, as a weak disturbance moves into northwest Colorado.
Temperatures are quite nice, with mid 50s across the Plains, and
lower 40s over the San Luis Valley.

Tonight...the weak upper disturbance is forecast to move across
northern Colorado into Nebraska this evening.  This will send a cold
front south across the Plains this evening.  Winds will shift
northerly, with gusts around 25 to 30 mph possible, mainly for areas
north of Highway 50.  Expect light snow showers over the Mountains
through this evening, dissipating overnight.  Minor accumulations of
around 2 inches may be possible for the La Garita Range, north
across the Central Mountains.  As the disturbance moves east, shower
activity will spread east across the Palmer Divide into the Plains
north of Highway 50.  The timing for shower activity will be this
evening.  Precipitation type will be the primary question, with
light rain initially, possibly changing over to snow after sunset
and temperatures cool.  Not anticipating any accumulations over the
Palmer Divide or Plains.  This is a quick moving system, with snow
coming to an end after midnight.  Cloud cover will help keep
overnight lows in the 20s for most of the Plains by morning.

Saturday...flat ridging and zonal flow will lead to quiet conditions
across the region through the afternoon.  Temperatures will warm
across the Plains into the 50s, while 40s linger across the Palmer
Divide and San Luis Valley.  Not expecting any precipitation across
the area for Saturday.  Winds could be a bit breezy during the
afternoon, with gusts 25 to 30 mph possible across the San Luis
Valley, and the southern I-25 corridor.  A few areas over Huerfano
County could see spotty critical fire weather conditions, however,
humidity values look to remain above 15 percent across the rest of
the region.  Mozley

.LONG TERM...(Saturday night through Friday)
Issued at 257 PM MST Fri Mar 3 2023

Key messages:

1) Strong to severe, and potentially damaging winds, will impact
portions of south central and southeast Colorado late Sunday
morning through the afternoon. Areas of blowing dust will be
possible. Strong crosswinds could make travel tricky across
portions of the I- 25 corridor.

2) Fire weather concerns will be widespread over the plains on
Sunday afternoon. There could also be fire weather over portions of
the southern I-25 corridor and Raton Mesa area Monday afternoon.

3) A storm moving over the region through the mid to late part of
next week has the potential to bring significant amounts of snow to
southeast Colorado, especially over the mountains.

Detailed discussion:

Tomorrow night through Monday...

Upstream, a longwave trough over the western states is going to
continue to slowly approach the region, and this will allow for a
tightening of the pressure gradient and increasing winds out of the
southwest. Due to this, the winds will keep mixing down to the
surface over portions of the plains and therefore temperatures will
not be cooling off as much, especially downwind from La Veta Pass
and the Raton Mesa. Within these locations, temperatures will only
drop down into the upper 30s, otherwise it will generally be in the
upper 20s to low 30s across the plains. Temperatures in high country
will fall into the mid teens to low 20s for the high mountain
valleys, as well as the upper Arkansas River and San Luis Valley,
with some single digits for the higher peaks.

As the winds further increase throughout the day on Sunday, these
downsloping winds, along with a relatively drier airmass moving in
over Colorado, will result in widespread critical fire weather
conditions over much of the plains during the afternoon hours. Given
that winds at the 500 mb level will be moving over southeast
Colorado, with winds in excess of 100 kts, it is likely to mix some
of these winds down to the 600 mb level with brute forcing. Some
very strong to severe winds will also mix down to the surface within
the southern half of the San Luis Valley, the Wet Mountain Valley,
southern Pueblo County, Huerfano and western Las Animas counties.
These areas will also have the potential of reaching High Wind
criteria during the late morning and afternoon hours. There will
also be some stronger gap flow winds through La Veta Pass.

Areas across the ContDvd will also be watched for the potential to
reach High Wind criteria. This could cause impacts for people
traveling north and southbound on the I-25 corridor, due to
crosswinds. Areas of blowing dust will be possible, which could
temporarily reduce visibilities. It will also allow for temperatures
to adiabatically warm up for the lower elevations, with highs
topping out in the upper 60s to low 70s for much of the plains, and
also slightly above the seasonal average for the upper Arkansas
River Valley and San Luis Valley.

These winds will begin to weaken going into the later hours on
Sunday. A cold frontal passage will occur over the plains early in
the morning on Monday, and cause the winds to switch around to the
northeast. There will still be a relatively dry airmass in place,
however, winds will be much weaker on Monday. Still. there could be
some spotty areas over Huerfano County where winds will still be
westerly due to gap flow, and perhaps for some locations around the
Raton Mesa area. High temperatures on Monday will also be closer to
average for the lower elevations, and especially for the plains due
to the cold frontal passage. There will also be some snow beginning
to move in over the central mountains.

Tuesday through Friday...

Ensembles are still in relatively close agreement that there will be
a deepening trough over the western states that will begin to move
in over the region at this period in the forecast. However, there
are noticeable differences with the timing, progression, and
amplification of this trough as it moves over Colorado with the
deterministic models. The ECMWF has been more consistent within
previous model runs with keeping the trough well amplified, with an
associated major shortwave propagating over Colorado later in the
day on Tuesday through early Wednesday, and a low pressure
undergoing cyclogenesis as it moves out over the plains on by later
in the day on Wednesday. The GFS has been the model that has changed
the most from yesterday with respect to the evolution of this trough
as it advances towards the region. The model now has drastically
showed down the progression and has deeper amplification to the
trough than the ECMWF, and remaining just upstream, with the
greatest potential for precip over Colorado than any of the other
models for Thursday. The Canadian is now the outlier, it terms of
where the position of the trough is by Friday, which has it well
downstream with a ridge beginning to build in over the Great Basin.

When taking in consideration which model has been most consistent,
the ECMWF is proving to be more reliable at this time. However, it
is important to note that this is still somewhat far out in the
forecast, and there is still a lot of time for things to change.
-Stewey

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1024 PM MST Fri Mar 3 2023

KCOS/KPUB: VFR conditions are expected for the majority of this TAF
period. However with that said, low clouds are anticipated to
develop overnight, dropping the terminals to MVFR conditions. By late
morning to early afternoon, most low level clouds are expected to
dissipate, with mid to high level clouds persisting through much of
Saturday afternoon, before slowing thinning in coverage late during
this TAF period. Winds overnight will generally remain less than 10
knots, and begin to increase and become gusty during the afternoon
tomorrow.

KALS: VFR conditions are expected over the next 24 hours. Generally
clear skies will start to give way to increasing mid to high level
clouds late Saturday morning, and persist through much of this TAF
period. Winds are also expected to increase Saturday afternoon, and
remain strong and gusty through the rest of the TAF period.&&

.PUB WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from Sunday morning through Sunday afternoon for
COZ070>075-078>080-086>088.

Fire Weather Watch from Sunday morning through Sunday evening
for COZ226>237.

&&

SHORT TERM...MOZLEY
LONG TERM...STEWARD
AVIATION...SIMCOE
Hazardous weather outlook, Mar 3, 10:59 PM MST, 4 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1059 PM MST Fri Mar 3 2023

COZ058>089-093>099-041400-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1059 PM MST Fri Mar 3 2023

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Increasing westerly flow across the region Saturday and Sunday
will bring chances of snow to the Continental Divide, especially
for the eastern Sawatch mountains north of Cottonwood Pass, which
could see several inches of snow through the day Sunday.

The increasing westerly flow may also bring strong and damaging
winds to southern Colorado on Sunday, with the strongest winds
across the southern Sangre de Cristo mountains into southern
portions of the I-25 Corridor. The strong winds, combined with dry
conditions and expected low relative humidity levels, will likely
produce critical fire weather conditions across the southeast
Colorado Plains on Sunday as well.

Moderate to strong westerly flow will continue into middle of
next week, keeping chances for snow across the Continental Divide,
as well as breezy to windy conditions over and near the higher
terrain and possible critical fire weather conditions across
portions of south central Colorado.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed tonight.

MOORE

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 3:05 PM MSTHigh Wind WarningPUBAlamosa, Chaffee, Conejos, Costilla, Custer, Fremont and 6 more35 hr

Nearby

Red Flag Warnings in Colorado, 2023Every red flag warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.